How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 10218
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My dog took a steroid continuous ear infection. ..now he is

Customer Question

My dog took a steroid for a continuous ear infection. ..now he is acting strange, very fatigued, and as if he is in a constant daze.
What should I do
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. John replied 1 year ago.
Hello. My name is***** will be happy to help you. I may need to ask you a few questions to better assess your situation.
Is he still on the steroid?
Which steroid was it?
What was the dose he was on?
What is his weight?
Any increase in drinking and urination?
Customer: replied 1 year ago.
No I took him off the steroid. Definitely drinkind, urinating and eating more. He's probably 30 lbs. Prednisone 5 mg
Customer: replied 1 year ago.
He's been off the steroid for a couple of weeks now
Expert:  Dr. John replied 1 year ago.

Thanks for the information. I do have a couple more questions to see if I can get the timeline right. Sometimes stopping the prednisone too soon can cause other issues.

Can you tell me the exact dosing regimen your vet prescribed and at what point you stopped it?

Customer: replied 1 year ago.
1 pill daily I stopped after the 4th day
Expert:  Dr. John replied 1 year ago.

Thanks for the information. Probably not enough of a dosage to be concerned about causing other problems with abrupt stoppage. Prednisone can cause some changes in behavior, but I would not expect it with that dose and stopped 2 weeks ago. It is possible that there may be an underlying liver or kidney problem. Build up of certain toxins from organ dysfunction can cause neurologic issues. I would also make sure that he didn't get into anything toxic. Anything around the house, garage or yard? It is possible that the infection went more into the middle ear cavity as well. I would have your vet take another look into the ears and consider running some routine blood work to make sure there are no underlying metabolic issues that may be contributing to his signs. It would just be very odd to see the effects of prednisone last this far after stopping. Please let me know if you have any other questions or concerns before rating. Hope this helps.